Democratic Underground Latest Greatest Lobby Journals Search Options Help Login
Google

Is anybody here on Strattera? (Adult ADHD Help)

Printer-friendly format Printer-friendly format
Printer-friendly format Email this thread to a friend
Printer-friendly format Bookmark this thread
This topic is archived.
Home » Discuss » The DU Lounge Donate to DU
 
HarukaTheTrophyWife Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 03:28 PM
Original message
Is anybody here on Strattera? (Adult ADHD Help)
I was recently prescribed it for adult ADHD. According to my doctor it has less side effects than the stimulant based drugs, so he likes to start patients on that. However, I was researching it online and it seems to have the same list of side-effects plus sexual side effects. I am not cool with that and neither is my girlfriend most likely. I also have always found that I do well on stimulants.

So basically, is anyone here on it? And how do you like it? How do you feel about it compared to other ADHD drugs?
Printer Friendly | Permalink |  | Top
NewHampster Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 03:36 PM
Response to Original message
1. I've been on Rit forever but looking at Strattera
I'll be interested to see any replies and may help keep this kicked.


yes, fellow DUers. NH is a speed freak.
Printer Friendly | Permalink |  | Top
 
HarukaTheTrophyWife Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 03:55 PM
Response to Original message
2. kick
Printer Friendly | Permalink |  | Top
 
HarukaTheTrophyWife Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 04:53 PM
Response to Original message
3. kick
Printer Friendly | Permalink |  | Top
 
Bossy Monkey Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 05:02 PM
Response to Original message
4. Tried it as a last ditch for my depression; no noticeable effect
but it may be that I just don't have ADHD. (The shrink thought it was a possibility.)

Here's the side effects as seen in clinical trials: http://www.rxlist.com/cgi/generic3/strattera_ad.htm
Looks to me that sexual side effects are pretty uncommon. This is the same stuff found in the Physician's Desk Reference (or the package insert, for that matter) but is machine-searchable and printed a lot bigger than the insert.

Good luck with it regardless
Printer Friendly | Permalink |  | Top
 
SmileyBoy Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 05:19 PM
Response to Original message
5. I used to be on it, but it made my stomache extremely upset.
When I first took it, I would vomit on a regular basis. I stopped taking it for a few months, then I took it again a month or so ago, and an hour after I took it, I had to puke again.

I'd say to watch out for the side effects.
Printer Friendly | Permalink |  | Top
 
Susang Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 05:23 PM
Response to Original message
6. I was on it for two months for ADD and atypical depression
Edited on Sun Apr-18-04 05:23 PM by Susang
Contrary to the package inserts and clinical trial data, I had horrible side effects, Tremor, fatigue and exhaustion but unable to sleep, as well as what can best be described as a feeling similar to electrical shocks in my brain at random time. I called them my little "mini ECTs".

I gave it a full two months because having had experience with various antidepressants and other psychopharmaceuticals, I know that side effects take on average two weeks to a month to go away and the patient doesn't usually see noticable improvement until at least 6 weeks into treatment. After two months with no abatement in my symptoms and still experiencing the horrible side effects, I made my doctor wean me off of it (very important, as going off it cold turkey causes even nastier side effects than I was experiencing).

Of course, the beauty of these drugs is that they work differently on every person, so just because I had a terrible experience with Strattera doesn't mean that you will. I do think it's important to be told all the potential side effects so that if you develop them, you know what's happening. The literature on Strattera did not list many of the problems I was experiencing and I had make a few anxiety-ridden calls to my doctor to before I understood what was happening to me. When you have neurological issues along with depression, it can be very disconcerting to have side effects from the medication you take that are also neurological in nature. It makes it hard to differentiate between the disorder and the medication/side effects. So if you decide to try Strattera, just make sure you read everything you can about the drug. Remember, it's your brain your messing with.

Here's a great site that has great user feedback on different drug therapies for various ailments. I found a quite a bit of useful real life information on this website. Here's their link for Strattera:
http://www.remedyfind.com/rem.asp?ID=5032
Printer Friendly | Permalink |  | Top
 
HarukaTheTrophyWife Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 07:51 PM
Response to Reply #6
8. Yeah I was kind of annoyed
because my doc told me it had almost no side effects and gave me a sample bottle without literature. So then I looked it up online and started reading all these side effects.
Printer Friendly | Permalink |  | Top
 
Susang Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 08:06 PM
Response to Reply #8
9. You have to take it upon yourself to find out everything
I have a great doctor, but even he can't be up on every new development. If I'm putting it in my body, I want to know what it is, what it does and what it's potential side effects and adverse effects are. It's your responsibility as much as your doctor's, IMHO.

Printer Friendly | Permalink |  | Top
 
Lizz612 Donating Member (1000+ posts) Send PM | Profile | Ignore Sun Apr-18-04 05:42 PM
Response to Original message
7. My friend down the hall started in October
The only side effect she had was really strange. For the first week, her eyes were dilated. She looked like a baby seal, she could see just fine, but whoa! Went away after about a week. Strangest thing.
Printer Friendly | Permalink |  | Top
 
DU AdBot (1000+ posts) Click to send private message to this author Click to view 
this author's profile Click to add 
this author to your buddy list Click to add 
this author to your Ignore list Fri Aug 01st 2014, 09:25 AM
Response to Original message
Advertisements [?]
 Top

Home » Discuss » The DU Lounge Donate to DU

Powered by DCForum+ Version 1.1 Copyright 1997-2002 DCScripts.com
Software has been extensively modified by the DU administrators


Important Notices: By participating on this discussion board, visitors agree to abide by the rules outlined on our Rules page. Messages posted on the Democratic Underground Discussion Forums are the opinions of the individuals who post them, and do not necessarily represent the opinions of Democratic Underground, LLC.

Home  |  Discussion Forums  |  Journals |  Store  |  Donate

About DU  |  Contact Us  |  Privacy Policy

Got a message for Democratic Underground? Click here to send us a message.

© 2001 - 2011 Democratic Underground, LLC